Monday, October 20, 2014
Thursday, December 31, 2009 stylist82, Community Member, asks

Q: Does Acyclovir affect my birth control pills?

I just started taking Acyclovir for suppression therapy of HSV-2 (genital herpes).  I know that taking antibiotics lowers the effect of birth control pills, so I'm wondering if taking an antiviral like Acyclovir would do the same thing?

Answer This
Answers (1)
Paul, Community Member
12/31/09 8:42am

Taking some antibiotics may decrease the effectiveness of birth control pills. I couldn't find anything specifically mentioning Acyclovir, so it would be prudent to check with either your doctor or pharmacist, just to be safe. Try calling one of them.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By stylist82, Community Member— Last Modified: 08/31/11, First Published: 12/31/09